MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP

MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP
Model Number BC0210M-US
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The analysis is currently underway.
 
Event or Problem Description
It was reported that during an avm embolization case, tortuous anatomy was encountered and a scepter mini balloon catheter would not advance further, stopped at a horseshoe-shaped turn.It was decided to deploy liquid embolic at that point instead of a more distal position.After embolization, the scepter mini was withdrawn and it appeared that the braiding in the shaft had pulled apart.The distal part of the scepter was stuck outside the distal end of the intermediate catheter; the other portion of it was within the intermediate catheter.The distal portion of the scepter was snared after multiple attempts and was withdrawn in its entirety along with the intermediate catheter.The procedure's completion was delayed between two and three hours.The patient was reported to be "ok" after the case.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The returned scepter balloon was found to be kinked and damaged in multiple locations along the length of the device.The device was fractured with the braiding of the catheter coming apart as described in the complaint.A black substance was found on the balloon, which is consistent in appearance with the onyx referenced.The damage to the device is consistent with the distal tip of the balloon catheter becoming entrapped in the onyx cast, followed by retraction force that exceeded the strength of the scepter, resulting in the damage seen.

Brand Name
SCEPTER MINI
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13488244
Report Number2032493-2022-00049
Device Sequence Number5210640
Product Code MJN
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)210614(17)240531(10)210614138
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberBC0210M-US
Device Lot Number210614138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown